MAUDE Adverse Event Report: SMITH & NEPHEW, INC. REF THREE HOLE SHELL 58MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS

SMITH & NEPHEW, INC. REF THREE HOLE SHELL 58MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS
Model Number 71336458
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 07/30/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a surgery was schedule for a patient after a pet scan was performed.Clinical analysis indicated an infection was present.The decision was made to remove the cup and liner as well as the femoral head.The new implants were from a competitor, however a s&n femoral head (36mm +12) was implanted.Patient outcome is unknown.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
It was reported that a surgery was scheduled for a patient after a pet scan was performed.Clinical analysis indicated an infection was present.The decision was made to remove the cup and liner as well as the femoral head.The affected r3 three hole shell, used in treatment, was not returned for evaluation.Therefore a product analysis could not be performed.Our investigation including a review of manufacturing records did not reveal any deviation from the standard manufacturing processes.A review of the complaint history for the listed part revealed no prior complaints for the listed failure mode with the same batch number.A review of risk management files and the instructions for use found that the reported failure was documented appropriately.The device was sterilized according to the device history record review.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A relationship, if any, between the device and the reported incident could not be corroborated.No medical documents were received for investigation.Therefore no medical assessment can be performed at this time.Based on this investigation, the need for corrective action is not indicated.The device was manufactured in 2002, which suggests it has been implanted for some time.The cause of infection might include but not limited to patient medical conditions.Without the return of the actual product involved and no patient medical records available, our investigation of this report is inconclusive.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should the device or additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
REF THREE HOLE SHELL 58MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10439571
Report Number1020279-2020-04149
Device Sequence Number11417594
Product Code MBL
UDI-Device Identifier03596010454386
UDI-Public03596010454386
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K960094
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/30/2015
Device Model Number71336458
Device Catalogue Number71336458
Device Lot Number02KM00423
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/30/2020
Supplement Date Received by Manufacturer10/28/2020
Initial Report FDA Received Date08/21/2020
Supplement Report FDA Received Date11/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;